Alert archive / Tennessee / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

May 1, 2011Haywood County, Tennessee

NWS Memphis, TN issued this special weather statement at May 1, 2011, 4:21 AM CDT for Haywood County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2011, 4:21 AM CDT (09:21 UTC)
Expired
May 1, 2011, 4:45 AM CDT
In force
24 min
Issued by
NWS Memphis, TN

County Haywood County, TN

The radar

The Memphis radar (KNQA), 61 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
3.2
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS84 KMEG 010921
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CDT SUN MAY 1 2011

TNZ049>052-089-010945-
CROCKETT TN-FAYETTE TN-HAYWOOD TN-MADISON TN-TIPTON TN-
421 AM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 AM CDT FOR...

  SOUTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 17 MILES SOUTHWEST OF DANCYVILLE AT 421 AM
CDT...MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...FAYETTE...HAYWOOD...MADISON AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3544 8915 3544 8918 3541 8918 3519 8948
      3532 8963 3579 8907 3563 8888
TIME...MOT...LOC 0921Z 226DEG 54KT 3532 8948

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 1, 3:25 AM CDT, 56 minutes earlier.

Area forecast discussion, May 1, 3:25 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
325 AM CDT SUN MAY 1 2011

.DISCUSSION...

CURRENTLY...A COLD FRONT EXTENDS FROM CHICAGO TO NORTH CENTRAL
ARKANSAS INTO THE ARKLATEX THIS MORNING. NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
FRONT...JUST NORTH OF THE I-40 CORRIDOR...WHERE 1 TO 2 INCHES OF
RAIN HAS ALREADY FALLEN. TEMPS ARE MILD WITH READINGS IN THE 60S
TO LOWER 70S WITH SOUTH WINDS AT 10 TO 15 MPH.

TODAY THROUGH TUESDAY...POTENTIALLY CATASTROPHIC FLOODING EVENT
JUST BEGINNING ACROSS THE MID SOUTH. THE COLD FRONT LOCATED JUST
WEST OF THE MIDSOUTH WILL MOVE VERY SLOWLY ACROSS THE AREA OVER
THE NEXT COUPLE OF DAYS. MEANWHILE SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE AREA DURING THE PERIOD WHILE SEVERAL WEAK
LOW PRESSURE SYSTEMS TRACK NORTHEAST ALONG THE SURFACE FRONT. THIS
WILL RESULT IN SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT
WILL TRAIN OVER THE SAME AREAS. COPIOUS AMOUNTS OF MOISTURE WILL
BE PRESENT ACROSS THE AREA WITH PRECIPITABLE WATER VALUES OF 1.5
TO NEARLY 2.0 INCHES. 850 MB MOISTURE TRANSPORT VALUES ARE ALSO
QUITE IMPRESSIVE THROUGH THE PERIOD. AS A RESULT HEAVY RAINFALL
IS VERY LIKELY. MODELS ARE VERY CONSISTENT IN SHOWING A LARGE
AREA...MAINLY ALONG AND NORTH OF I-40...THAT COULD RECEIVE 4
INCHES OR MORE OF RAIN WITH UP TO 8 INCHES IN SPOTS. RAINFALL
AMOUNTS WILL TAIL OFF TO THE SOUTHEAST OF I-40 WITH AREAS ACROSS
NORTHEAST MISSISSIPPI RECEIVING MUCH LESS...PERHAPS 1 TO 2 INCHES.

NOT SURE IF WE WILL SEE ANY BREAKS IN THE PRECIP TODAY.
MODELS...INCLUDING THE 06Z NAM...ALL INDICATE NEARLY CONTINUOUS
REDEVELOPMENT ALONG AND NORTH OF I-40. ALSO...AS THE COLD FRONT
SLOWLY SLIPS SOUTH INTO A DESTABILIZING AIRMASS A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS TODAY INTO TONIGHT. AREAS WELL TO SOUTH OF THE FRONT...ACROSS
NORTH MISSISSIPPI...MAY NOT SEE MUCH IN THE WAY OF RAIN TODAY OR
TONIGHT SINCE THIS AREA IS PRETTY WELL CAPPED. DROPPED POPS ACROSS
THAT AREA SLIGHTLY FOR THOSE PERIODS. PRECIP CHANCES WILL INCREASE
ACROSS NORTHEAST MISSISSIPPI MONDAY AND TUESDAY AS THE FRONT
PUSHES THROUGH AND A SIGNIFICANT MID LEVEL TROF APPROACHES. THIS
TROF WILL EVENTUALLY CLEAR THE SYSTEM OUT OF THE MID SOUTH BY
TUESDAY EVENING BRINGING A END TO THE HEAVY RAIN THREAT.

TEMPS WILL RANGE FROM THE UPPER 60S TO AROUND 70 UP NORTH NEAR THE
FRONT TO LOWER 80S ACROSS NORTH MISSISSIPPI TODAY. THE COLD FRONT WILL
BE LOCATED ACROSS NORTH MISSISSIPPI ON MONDAY WITH VERY COOL
TEMPS...IN THE 50S...TO THE NORTH OF THEN FRONT. AS SKIES CLEAR FROM
THE WEST TUESDAY AFTERNOON SUNSHINE MAY ALLOW TEMPS IN REBOUND
SLIGHTLY INTO THE 60S WEST OF THE RIVER WHILE READINGS WILL REMAIN
BELOW 60 ACROSS EASTERN SECTIONS DUE TO CLOUDS AND LINGERING RAIN.

TUESDAY NIGHT THROUGH THURSDAY...A PERIOD OF NICE...QUIET WEATHER
WITH PLENTY OF SUNSHINE AND COOL BUT MODERATING TEMPS.

THURSDAY NIGHT...AN WEAK MID LEVEL TROF ALONG WITH A WEAK COLD
FRONT WILL PASS THROUGH WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. THIS DOES NOT LOOK LIKE ANYTHING SERIOUS AND MOST
PLACES SHOULD STAY RAIN FREE.

FRIDAY THROUGH SUNDAY...BROAD UPPER LEVEL RIDGING BUILDS OVER THE
REGION WITH RAIN FREE WEATHER AND MILDER TEMPERATURES. TEMPERATURES
SHOULD HIT 80 BY SATURDAY.

SJM

&&

.AVIATION...

06Z TAFS

A COLD FRONT WILL CONTINUE TO MOVE INTO ALL TAF SITES THRU 14Z AND
THEN STALL THRU THE REMAINDER OF THE FORECAST PERIOD. EXPECT SCT
TO NMRS SHRA AND +TSRA WITH MVFR CIGS AND IFR/MVFR VSBYS IN
STRONGER TSRA.

OKULSKI

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  56  58  48 /  90  90  90  90
MKL  75  55  58  48 /  80  80  90  90
JBR  70  50  55  46 / 100 100  90  90
TUP  82  65  74  54 /  40  30  60  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TIPPAH-
     TISHOMINGO-TUNICA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 1, 3:59 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
359 AM CDT SUN MAY 1 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
359 AM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE MIDSOUTH TODAY. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO THE
MIDSOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. RAIN
AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
LIKELY...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY
RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE
ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE
REGION. A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT NORTH
OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI.

IN ADDITION TO THE HEAVY RAIN....THERE IS A SLIGHT RISK FOR SEVERE
STORMS TODAY AND TONIGHT WEST OF A LINE FROM UNION CITY TENNESSEE
TO SOMERVILLE TENNESSEE TO BATESVILLE MISSISSIPPI. THE MAIN
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MIDSOUTH INTO EARLY
NEXT WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS.
WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 3 TO 6 INCHES WITH LOCALLY
HIGHER AMOUNTS IN EXCESS OF 7 INCHES ARE EXPECTED THROUGH TUESDAY
EVENING...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY
RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE
ONGOING RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS
THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY
TUESDAY AFTERNOON NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO
CORINTH MISSISSIPPI.

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS
EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS
RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ACROSS WESTERN PARTS OF THE
MIDSOUTH TODAY AND TONIGHT.

SJM

In the hours before

Special weather statement, May 1, 3:02 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
302 AM CDT SUN MAY 1 2011

ARZ027-028-035-036-048-TNZ049-088-010830-
CROSS AR-MISSISSIPPI AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
SHELBY TN-TIPTON TN-
302 AM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 AM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTH OF PARKIN AT 303 AM CDT...
MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI...POINSETT...SHELBY...ST.
FRANCIS AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR EARLE...
KEISER...MARION...MEEMAN SHELBY FOREST STATE PARK...PARKIN...TYRONZA
AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND
WAPANOCCA LAKE.

&&

LAT...LON 3570 9006 3536 8989 3500 9051 3529 9067
TIME...MOT...LOC 0803Z 226DEG 54KT 3527 9047
Local storm report, May 1, 3:03 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
303 AM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     3 SE BARTLETT           35.18N 89.80W
04/25/2011                   SHELBY             TN   PUBLIC

            TREES DOWN IN THE BELLE TREES NEIGBORHOOD.

1035 PM     TSTM WND DMG     5 W GERMANTOWN          35.09N 89.88W
04/25/2011                   SHELBY             TN   PUBLIC

            FENCE BLOWN OVER AT THE CORNER OF RAINES AND KIRBY ACROSS
            FROM KIRBY HIGH SCHOOL, WINDS ESTIMATED AT 60MPH.

1035 PM     TSTM WND DMG     SOUTHAVEN               34.97N 90.00W
04/25/2011                   DESOTO             MS   TRAINED SPOTTER

            MULTIPLE FENCE PANELS BLOWN DOWN.

1115 PM     TSTM WND DMG     GADSDEN                 35.78N 88.98W
04/25/2011                   CROCKETT           TN   PUBLIC

            2 LARGE POPLAR TREES DOWN ALONG WITH MULTIPLE LIMBS.

1132 PM     TSTM WND DMG     JACKSON                 35.63N 88.83W
04/25/2011                   MADISON            TN   TRAINED SPOTTER

            TREES WERE DOWN. A FENCE DOOR WAS ALSO BROKEN AT THE
            HINGE.

0300 AM     TSTM WND DMG     7 SSW HICKORY FLAT      34.52N 89.23W
04/26/2011                   UNION              MS   PUBLIC

            LARGE TREES ONE TO THREE FEET IN DIAMETER BLOWN OVER OR
            SNAPPED. AN IRRIGATION PIVOT WAS ALSO BLOWN OVER
            SOUTHWEST OF CORNERSVILLE. POWER WAS ALSO OUT UNTIL LATE
            WEDNESDAY. DAMAGE PATH EXTENDS FROM 2 MILES SOUTHWEST OF
            CORNERSVILLE EAST TO UNION COUNTY ROAD 18.

0645 PM     TSTM WND GST     GERMANTOWN              35.09N 89.79W
04/26/2011  E60.00 MPH       SHELBY             TN   UNKNOWN

            A TREE WAS DOWN GREATER THAN 12 INCHES IN DIAMETER.

0815 PM     HAIL             MARIANNA                34.72N 89.60W
04/26/2011  E1.75 INCH       MARSHALL           MS   TRAINED SPOTTER

0830 PM     FUNNEL CLOUD     5 SSW POTTS CAMP        34.58N 89.34W
04/26/2011                   MARSHALL           MS   PUBLIC

            ROTATING STORM WITH CLOUDS TOUCHING THE GROUND HEADING
            TOWARD POTTS CAMP.

0930 PM     TSTM WND DMG     3 N COLLIERVILLE        35.10N 89.68W
04/26/2011                   SHELBY             TN   PUBLIC

            POWER LINES DOWN AND FLOODING ON HIGHWAY 205 SOUTH AND
            RALEIGH LAGRANGE ROAD.

1030 AM     HAIL             2 W BARTLETT            35.22N 89.87W
04/27/2011  E1.00 INCH       SHELBY             TN   TRAINED SPOTTER

0118 PM     HAIL             POCAHONTAS              36.26N 90.97W
04/27/2011  E1.25 INCH       RANDOLPH           AR   PUBLIC

0115 PM     FLOOD            2 SE DYERSBURG          36.02N 89.35W
04/30/2011                   DYER               TN   TRAINED SPOTTER

            THE NORTH FORK OF THE FORKED DEER RIVER IS OUT OF ITS
            BANKS. THE RIVER WAS AT THE EDGE OF BEAVERS ROAD SOUTH OF
            THE RIVER NEAR THE JUNCTION OF U.S. HIGHWAY 412.

0130 PM     FLOOD            STANTON                 35.46N 89.40W
04/30/2011                   HAYWOOD            TN   UNKNOWN

            WIDESPREAD FLOODING IN STANTON.

&&

CCD
Special weather statement, May 1, 3:04 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
304 AM CDT SUN MAY 1 2011

TNZ020-048>052-089-010830-
CROCKETT TN-LAUDERDALE TN-FAYETTE TN-GIBSON TN-HAYWOOD TN-MADISON TN-
TIPTON TN-
304 AM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 AM CDT FOR...

  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTH CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 14 MILES SOUTHWEST OF NUTBUSH AT 305 AM
CDT...MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...FAYETTE...GIBSON...HAYWOOD...LAUDERDALE...
MADISON AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE
AND HUMBOLDT...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3603 8910 3578 8886 3536 8940 3554 8966
TIME...MOT...LOC 0805Z 226DEG 54KT 3554 8950
Special weather statement, May 1, 3:33 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 AM CDT SUN MAY 1 2011

TNZ003-004-020-021-010900-
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-
333 AM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...

  NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTH OF TRENTON AT 333 AM CDT...
MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR MCKENZIE...MILAN AND TRENTON...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3617 8816 3580 8884 3592 8903 3641 8851
TIME...MOT...LOC 0833Z 226DEG 54KT 3592 8887
Special weather statement, May 1, 3:47 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 AM CDT SUN MAY 1 2011

TNZ020-050>052-010915-
CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN-
347 AM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CDT FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF HILLVILLE AT 347 AM CDT...
MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...GIBSON...HAYWOOD AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR BROWNSVILLE AND HUMBOLDT...SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3543 8917 3544 8918 3542 8919 3540 8922
      3540 8927 3551 8940 3595 8887 3583 8870
      3580 8870 3579 8864 3577 8861
TIME...MOT...LOC 0847Z 226DEG 54KT 3551 8924
Special weather statement, May 1, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CDT SUN MAY 1 2011

TNZ049>052-089-010945-
CROCKETT TN-FAYETTE TN-HAYWOOD TN-MADISON TN-TIPTON TN-
421 AM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 AM CDT FOR...

  SOUTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 17 MILES SOUTHWEST OF DANCYVILLE AT 421 AM
CDT...MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...FAYETTE...HAYWOOD...MADISON AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3544 8915 3544 8918 3541 8918 3519 8948
      3532 8963 3579 8907 3563 8888
TIME...MOT...LOC 0921Z 226DEG 54KT 3532 8948

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 4:47 AM CDTFlash Flood WarningMEGDeSoto, Marshall, Tunica9 hr
May 1, 8:52 AM CDTRiver Flood WarningMEGTate, Tunica26 hr
May 1, 2:17 PM CDTSevere Thunderstorm WarningMEGTunica43 min
May 1, 2:59 PM CDTSevere Thunderstorm WarningMEGDeSoto46 min
May 1, 3:10 PM CDTTornado WarningMEGDeSoto41 min
May 1, 1:20 AM CDTSpecial Weather StatementMEGDyer, Lauderdale25 min
May 1, 2:28 AM CDTSpecial Weather StatementMEGCrockett, Gibson, Haywood32 min
May 1, 2:29 AM CDTSpecial Weather StatementMEGLauderdale, Tipton31 min
May 1, 3:04 AM CDTSpecial Weather StatementMEGCrockett, Haywood26 min
May 1, 3:11 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton49 min
May 1, 3:33 AM CDTSpecial Weather StatementMEGGibson27 min
May 1, 3:47 AM CDTSpecial Weather StatementMEGHaywood28 min
May 1, 7:32 AM CDTSpecial Weather StatementMEGShelby, Tipton28 min
May 1, 8:44 AM CDTSpecial Weather StatementMEGShelby46 min
May 1, 9:40 AM CDTSpecial Weather StatementMEGHaywood, Tipton50 min
May 1, 10:53 AM CDTRiver Flood WarningMEGShelby62 hr
May 1, 10:53 AM CDTRiver Flood WarningMEGFayette, Shelby62 hr
May 1, 11:09 AM CDTSpecial Weather StatementMEGLauderdale51 min
May 1, 11:10 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton23 min
May 1, 11:29 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Henry, Lake and 3 more6 hr
May 1, 11:56 AM CDTSpecial Weather StatementMEGLauderdale49 min
May 1, 12:35 PM CDTAreal Flood AdvisoryMEGShelby, Tipton12 hr
May 1, 12:41 PM CDTSpecial Weather StatementMEGDyer, Lake, Lauderdale49 min
May 1, 2:15 PM CDTSevere Thunderstorm WarningMEGShelby60 min
May 1, 2:16 PM CDTSpecial Weather StatementMEGObion29 min
May 1, 2:24 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale, Tipton51 min
May 1, 2:42 PM CDTTornado WarningMEGLauderdale, Shelby, Tipton48 min
May 1, 2:53 PM CDTSevere Thunderstorm WarningMEGDyer, Haywood, Lauderdale, Tipton52 min
May 1, 3:22 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 2 more53 min
May 1, 3:37 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Henry, Obion, Weakley38 min
May 1, 3:54 PM CDTTornado WarningMEGFayette, Hardeman, Haywood, Madison34 min
May 1, 3:56 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Madison and 1 more49 min
May 1, 3:59 PM CDTFlash Flood WarningMEGCarroll, Crockett, Decatur, Dyer, Fayette, Gibson and 8 more3 hr
May 1, 4:40 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby50 min
May 1, 5:26 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison, Shelby, Tipton49 min
May 1, 5:48 PM CDTTornado WarningMEGFayette, Hardeman, Haywood, Madison33 min
Apr 30, 7:10 PM CDTSpecial Weather StatementMEGRandolph35 min
Apr 30, 7:22 PM CDTSpecial Weather StatementMEGClay38 min
Apr 30, 7:37 PM CDTSpecial Weather StatementMEGGreene38 min
Apr 30, 8:03 PM CDTSpecial Weather StatementMEGClay27 min
Apr 30, 8:10 PM CDTSevere Thunderstorm WarningMEGClay, Greene50 min
Apr 30, 10:23 PM CDTSpecial Weather StatementMEGRandolph37 min
Apr 30, 11:20 PM CDTSpecial Weather StatementMEGClay25 min
Apr 30, 11:31 PM CDTSpecial Weather StatementMEGCraighead44 min
May 1, 12:31 AM CDTSpecial Weather StatementMEGCross, Poinsett44 min
May 1, 12:42 AM CDTSpecial Weather StatementMEGMississippi33 min
May 1, 1:35 AM CDTSpecial Weather StatementMEGCross25 min
May 1, 2:01 AM CDTSpecial Weather StatementMEGMississippi29 min
May 1, 3:02 AM CDTSpecial Weather StatementMEGCrittenden28 min
May 1, 6:41 AM CDTSpecial Weather StatementMEGLee, St. Francis34 min
May 1, 7:12 AM CDTSpecial Weather StatementMEGCrittenden33 min
May 1, 9:12 AM CDTSpecial Weather StatementMEGLee48 min
May 1, 10:00 AM CDTSpecial Weather StatementMEGLee, St. Francis45 min
May 1, 10:37 AM CDTSpecial Weather StatementMEGCrittenden, St. Francis53 min
May 1, 10:45 AM CDTFlash Flood WarningMEGClay, Craighead, Cross, Greene, Lawrence, Mississippi and 2 more9 hr
May 1, 11:20 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett40 min
May 1, 12:50 PM CDTSpecial Weather StatementMEGCraighead40 min
May 1, 12:55 PM CDTSpecial Weather StatementMEGCross, Poinsett50 min
May 1, 1:26 PM CDTSevere Thunderstorm WarningMEGCross, Lee, St. Francis49 min
May 1, 1:33 PM CDTSpecial Weather StatementMEGMississippi42 min
May 1, 1:41 PM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, Mississippi, Poinsett, St. Francis6 hr
May 1, 2:11 PM CDTSpecial Weather StatementMEGMississippi49 min

Nearby

Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.